Men Home > Testopel Overdose
There has been one case where a large dose of testosterone, the active ingredient in Testopel (testosterone pellets), caused a stroke. However, it is not known if an overdose of Testopel would also cause a stroke. Using too much of this medicine may cause problems such as aggression, anxiety, or excessive sexual stimulation. Treatment would likely involve surgically removing the pellets and providing supportive care.
Can You Use Too Much Testopel?Testopel® (testosterone pellets) is a long-acting prescription medicine used in the treatment of testosterone deficiency. The medicine comes as a small pellet that is implanted just beneath the skin every three to six months.
As with any medication, it is possible to use too much Testopel. The specific effects of an overdose can vary, however, depending on a number of factors, such as the Testopel dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseThere have been no reported cases of an overdose with Testopel. There has been one report of an overdose from an injection of high amounts of testosterone (the active ingredient in Testopel) that resulted in a stroke. It is unclear if a Testopel overdose would also cause a stroke.
Based on the known actions of Testopel, possible effects of an overdose may include:
- Excessive sexual stimulation
- Mood changes, such as aggression, depression, or anxiety
- Reduced testicle size
- Menstrual changes in females
- The development of male characteristics in females, such as excessive hair growth or a deeper voice
- Any of the usual Testopel side effects.
Treatment Options for a Testopel OverdoseIf an overdose is suspected, the Testopel pellet will likely need to be surgically removed. Treatment will then involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Testopel.